Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 29, 2021, 2:09 PM CDT for Clarke County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2021, 2:09 PM CDT (19:09 UTC)
- Expired
- Sep 29, 2021, 3:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Clarke County, AL
The radar
The Mobile radar (KMOB), 151 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171
WWUS84 KMOB 291909
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
209 PM CDT Wed Sep 29 2021
ALZ053-054-292000-
Clarke AL-Wilcox AL-
209 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of north central Clarke
and west central Wilcox Counties through 300 PM CDT...
At 209 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles west of Thomasville, moving northeast at
5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville and Pine Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3200 8754 3179 8781 3186 8797 3199 8792
3199 8767 3200 8766 3200 8763 3203 8762
TIME...MOT...LOC 1909Z 225DEG 5KT 3188 8782
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 29, 12:00 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 29, 12:00 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1200 PM CDT Wed Sep 29 2021 .NEAR TERM /Now Through Thursday/...A highly amplified upper ridge currently extends from near the western Great Lakes to the northeast Gulf coast and is located within an omega-style blocking pattern over much of the CONUS. A modest shortwave trof embedded within the eastern portion of a large western states upper trof extends from the eastern Plains into Louisiana. A rather weak and subtle portion of this shortwave trof extends across marine/coastal portions of the forecast area where it has favored mostly scattered showers/storms to develop this morning. The shortwave trof overall becomes better defined while expanding eastward across the forecast area tonight, then slowly shifts a bit further eastward on Thursday. In response, a portion of the upper ridge is pushed eastward into the extreme southeast states, but model soundings show that despite this, drier air due to subsidence effects associated with the upper ridge will continue to impact the eastern portion of the forecast area. A surface ridge generally remains in place over the eastern states through the period while a surface trof extends northward across Texas into the central Plains. The peripheral circulation associated with both of these systems sets up a diffuse and rather weak zone of lower level convergence roughly over Alabama through the period, though it's not clear how much, if at all, this will contribute to the potential for convective development given how weak this feature is. Convection Allowing Models (CAMs) show reasonable scenarios for anticipated convective development through the period, and following upon this have opted to go with likely pops this afternoon for the western half of the area tapering to chance/slight chance pops over the eastern portion. Similar coverage is anticipated for Thursday, and the lower pops over the eastern portion each day will be due to the less convectively favorable environment due to subsidence effects of the nearby upper ridge. May see some strong storms develop each afternoon, but severe storm development is not anticipated. Highs this afternoon range from the lower 80s over the western portion tapering to mid to upper 80s over the eastern portion. Highs on Thursday will be a bit warmer, with lower to mid 80s over the western portion ranging to mid 80s to near 90 over the eastern portion. Lows tonight will be mostly in the upper 60s inland ranging to the lower 70s at the immediate coast. A low risk of rip currents is expected through Thursday. /29 && .AVIATION... 18Z issuance...IFR to MVFR ceilings will accompany and be near showers and storms through the period, with the showers and storms mainly affecting the western and central portions of the area. VFR conditions are otherwise expected. Southerly winds 5 to 10 knots become light and variable tonight, then an easterly flow 5 to 10 knots follows for Thursday morning. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Sep 29, 2:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
209 PM CDT Wed Sep 29 2021
ALZ053-054-292000-
Clarke AL-Wilcox AL-
209 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of north central Clarke
and west central Wilcox Counties through 300 PM CDT...
At 209 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles west of Thomasville, moving northeast at
5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville and Pine Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3200 8754 3179 8781 3186 8797 3199 8792
3199 8767 3200 8766 3200 8763 3203 8762
TIME...MOT...LOC 1909Z 225DEG 5KT 3188 8782
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:24 PM CDT | Special Weather Statement | MOB | Clarke | 36 min |
| Sep 29, 3:46 PM CDT | Areal Flood Advisory | MOB | Clarke | 119 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.